MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA 70CC TAH; BIVENTRICULAR REPLACEMENT DEVICE

SYNCARDIA SYSTEMS, LLC SYNCARDIA 70CC TAH; BIVENTRICULAR REPLACEMENT DEVICE
Catalog Number 500101
Medical Device Problem Codes Material Separation (1562); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Clinical spec received a call from uab mcs coordinators (b)(4) regarding accidental disconnection on left side cannula resulting in a low pressure alarm but no drop in cardiac output.They immediately reconnected the driveline and replaced the zip ties.Reported they had to cut off the old zip tie and it appeared to have the grooves worn off.They kept that zip tie and will be returning it.Patient was startled, but awake and stable during event.Spoke with maria after and requested pictures which are attached.Appears zip ties may not have been placed correctly.
 
Event or Problem Description
Clinical spec received a call from uab mcs coordinators emily and sam regarding accidental disconnection on left side cannula resulting in a low pressure alarm but no drop in cardiac output.They immediately reconnected the driveline and replaced the zip ties.Reported they had to cut off the old zip tie and it appeared to have the grooves worn off.They kept that zip tie and will be returning it.Patient was startled, but awake and stable during event.Spoke with maria after and requested pictures which are attached.Appears zip ties may not have been placed correctly.
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that the 70cc tah l/n 123291 and associated cannulae were inspected prior to shipment and no anomalies were found and all manufacturing was performed to specifications.Visual inspection of external components found the zip tie returned had been cut so it was not possible to see how tight it was holding.The portion of the strap that was contained in the locking head could only be moved by ratcheting it in the tightening direction, indicating that the grooves were intact and being held by the locking head.Testing included investigation of the provided pictures of the cannula and zip tie placement as well as consulting clinical support and operator manual review.It was determined that the second zip tie was placed just below the cpc connector and was not making a secure connection.The operator manual indicated that the cpc connectors are installed and zip ties placed at the customer site.It is likely that the misplacement of the zip tie lead to the accidental disconnection of the left cannula.Failure investigation for this complaint confirmed the reported issue.The customer complaint was not replicated during testing due to the specific components returned; the root cause of the reported disconnection of the left cannula was determined to be an incorrectly installed zip tie.Failure investigation identified no test failures or damage that could have contributed to the event.Cannula was immediately reconnected and zip tie was replaced after the disconnection occurred.Patient was reportedly startled but stable throughout the reconnection process.No other adverse impact to patient was reported.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.

Brand Name
SYNCARDIA 70CC TAH
Common Device Name
BIVENTRICULAR REPLACEMENT DEVICE
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
michael larsen
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key18035669
Report Number3003761017-2023-00148
Device Sequence Number7259559
Product Code LOZ
UDI-Device Identifier00858000003008
UDI-Public(01)00858000003008
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number500101
Device Lot Number123291
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale